General Question

deni's avatar

Is this part of a yeast infection/BV?

Asked by deni (22203 points ) November 21st, 2012

I have had what seemed exactly like a yeast infection (minus the discharge) once before while I was on antibiotics (that was the first time I ever took antibiotics). As I understand, that can easily be the cause and is what I attributed it to last time. Well, I just finished a week’s round of antibiotics this morning and whatever this issue is, seems to be peaking right about now.

I had an in-clinic abortion 7 days ago, everything went fine, that is why I’m on antibiotics. I have been wearing pads the past week but have had extremely minimal bleeding so I feel like it could be the combination of antibiotics and wearing pads for the first time in 5 years that is irritating my vagina but I’m not 100% sure. Anyhow, I got a shower about a half hour ago and just now reached down to adjust myself and noticed that the area that had previously just been irritated, the skin is now dry and almost seems like it wants to peel. There does not appear to be bumps or anything, and it isn’t particularly itchy and is not bothering me. But the “raised” dry skin concerned me when I first felt it. Obviously if this does not subside I will see a doctor Friday or whenever possibly, but tomorrow is a holiday so clearly that is why I’m asking Fluther. Also, when this happened last time, I was able to extremely easily cure it by putting a piece of garlic in my vag a couple times and the infection or imbalance or whatever went away almost immediately. Butttttt, I didn’t have this very dry “chaffing” feeling last time. I also wasn’t wearing pads last time I was taking antibiotics though, so I’m fairly sure that’s what it’s from but not 100% because if anything I’d say it’s much less itchy this time. Also, the raised chaffed skin is right below the vagina, and upon noticing I did put a tiny bit of face lotion on it and that seems to have soothed it some.

Um, I guess I just wonder if for the time being anyone has any input or personal experiences with this type of yeast infection, or any relief. Like I said it’s not particularly bothering me, but it did alarm me when I felt it.

Observing members: 0 Composing members: 0

7 Answers

JLeslie's avatar

I would go to the doctor and let them do a culture to be on the safe side. If they have a microscope in office they can see yeast right away, if they don’t see it they can still do the culture to see if it grows.

Which antibiotic were you on? Was it a penicillin? Like Augmentin?

deni's avatar

@JLeslie It was doxycycline.

JLeslie's avatar

@deni That usually does not cause yeast easily, but it isn’t impossible don’t get me wrong.

deni's avatar

@JLeslie It’s not that it causes yeast, it’s that the point of antibiotics is to kill bacteria but in the process it also kills the good bacteria as well which upsets the balance in delicate places like the vagina, right? Or is that not right? That is why it made so much sense to me last time I was on antibiotics and why I assumed it was the same for this time. >:|

JLeslie's avatar

@deni Right. You always have some yeast, but with the imbalance the yeast can grow out of control and cause an infection. Infection basically meaning there are great numbers of yeast present. Doxi does not kill off great numbers of the good bacteria like most penicillins (doxi is another class of antibiotic) so the yeast usually does not get out of control, but the doxi still does affect the balance, so it isn’t impossible. If you are prone to yeast infections in general any antibiotic could easily cause a yeast infection.

Response moderated (Off-Topic)
augustlan's avatar

It might not be a yeast infection, just irritation from friction/chafing. In the past when I had to wear pads for an extended period of time, I’d get something similar to diaper rash. The hairless area just under the vagina was especially prone to getting irritated.

Answer this question

Login

or

Join

to answer.

This question is in the General Section. Responses must be helpful and on-topic.

Your answer will be saved while you login or join.

Have a question? Ask Fluther!

What do you know more about?
or
Knowledge Networking @ Fluther